Top
20
Doctor insights on: Paracetamol Vs Acetaminophen

Share
1

1
Difference between paracetamol and acetaminophen?

Difference between paracetamol and acetaminophen?

No difference.: A rose by any other name is still a rose- as gertrude stein had said. ...Read more

See 1 more doctor answer
Dr. Alvin Stein
2,085 Doctors shared insights

Acetaminophen (Definition)

Acetaminophen (tylenol) is a non-steroidal anti-inflammatory which is a ...Read more


3

3
What do you recommend if I gave my son twice after evry 8hours tempra (acetaminophen) and neozep, just realized both are paracetamol?

What do you recommend if I gave my son twice after evry 8hours tempra (acetaminophen) and neozep, just realized both are paracetamol?

Don't worry: It is very likely you have not harmed your child, so don't worry. Paracetamol (Acetaminophen) has a typical recommended dose of 15 mg/kg and it is not toxic to the liver until close to 150 mg/kg. In general, parents are advised to give 15mg/kg (for fever or pain), every 4 hours. The American Academy of Pediatrics no longer recommends cough/decongestant medications for children under 4 yrs. ...Read more

4

4
What to do if possible paracetamol/acetaminophen overdose.?

What to do if possible paracetamol/acetaminophen overdose.?

Tylenol (acetaminophen) overdose: Treatment is n -acetylcysteine (nac). Treat patients with evidence of hepatic failure, metabolic acidosis, coagulopathy, and/or encephalopathy in an intensive care unit (icu). Transfer patients with evidence of clinically significant hepatotoxicity to a medical facility with intensive care support and organ transplant services. *in the United States, call 1-800-222-1222. *use charcol if possible. ...Read more

5

5
I have earlier used 80 mg Acetaminophen suppository for my 28 mths son now I can only find 125 mg Paracetamol suppository. Is it too strong or not?

I have earlier used 80 mg Acetaminophen suppository for my 28 mths son now I can only find 125 mg Paracetamol suppository. Is it too strong or not?

Acetaminophen dose: The general recommended dose of acetaminophen is 15 mg/kg every four hours. Weigh your baby and ask the pharmacist to help you calculate the appropriate dose of medications they are selling. ...Read more

6

6
Is it possible for longterm use of paracetamol/acetaminophen to cause weight gain?

Paracetamol.: Paracetamol/acetaminophen does not cause weight gain withl ong term use. Make sure you do not use excessive each time. More than 4 grams a day will damage the liver irreversibly. Low dose is generally the safest analgesic. ...Read more

8

8
Good day! My son has a fever since lastnight, always 38 degrees celsius never go down eventhough im giving him paracetamol tempra (acetaminophen) infant drops, his 6 mo?

Good day! My son has a fever since lastnight, always 38 degrees celsius never go down eventhough im giving him paracetamol tempra (acetaminophen) infant drops, his 6 mo?

Natural response: 38 degrees celsius is not a particularly high fever, though it might be significantly higher if you were not giving him paracetamol. Paracetamol reduces fever but does not eliminate it. Fever is the body's natural response to infection and helps the immune system fight an infection. Thus, suppressing a fever can interfere with this response and prolong an infection. Please see my comment for more:. ...Read more

See 1 more doctor answer
9

9
I had felt warm for about 2months and the doctors keep giving me paracetamol and acetaminophen. Do I have a heat intolerance sickness or others?

I had felt warm for about 2months and the doctors keep giving me paracetamol and acetaminophen. Do I have a heat intolerance sickness or others?

Feeling warm: May be due to health causes, medications, stress, spicy foods or environmental, using warm heated blankets, hot water bottle, keeping temperature at 80 degrees at home can make you feel flushed ; extremely warm. Try eliminating some of these causes ; take a cool shower/use cold drinks to lower body temperature to help restore your body to a more comfortable temperature. Discuss with your doctor. ...Read more

10

10
Are paracetamol and acetaminophen same? I'm allergic to paracetamol and am 11 weeks pregnant. What alternative can I take for headaches?

Are paracetamol and acetaminophen same? I'm allergic to paracetamol and am 11 weeks pregnant. What alternative can I take for headaches?

The same: Paracetamol is the name used in other parts of the world for Acetaminophen or Tylenol (acetaminophen). Since you are pregnant it is best to consult. With your own doctor, he should be able to recommend something that may not harm your baby. Your other alternatives (Aspirin, Ibuprofen) may have other side effects. ...Read more

See 1 more doctor answer
11

11
How long after taking one paracetamol (panadol) can I have a glass of wine? Dad says fine - but wanted to be sure!

How long after taking one paracetamol (panadol) can I have a glass of wine? Dad says fine - but wanted to be sure!

No alcohol with meds: Paracetamol is like acetaminophen, thus will react with liver enzymes. Alcohol may also interact with enzymes in the liver and interfere in filtration of toxins in the blood, which is the primary purpose of the liver, so it is best not to consume any alcohol with medications in general, and especially with those medications that may interfere with liver metabolism enzymes. ...Read more

12

12
Can we take Advil (ibuprofen) or panadol or paracetamol when taking OCD medications (faverine)? And is it bad to drink coffee?

Not to exceeds 2 cup: Pain medication can be taken as needed please limit amount of caffeine there are people who gets obsessed with caffeine. Drinking more than 2 cups could affect medication in some cases ...Read more

13

13
How much acetaminophen is too much?

How much acetaminophen is too much?

It depends: This is an important question. Too much Acetaminophen is dangerous. According to epocrates, a drug information program, most healthy adults can get up to about 1, 000 mg in 4 hrs, and 4, 000 mg (4 grams) per day safely. Children should get less, based on their age or weight. Read labels carefully, and ask your doctor or nurse if unsure. ...Read more

See 1 more doctor answer
14

14
Is it ok to take acetaminophen everyday?

Is it ok to take acetaminophen everyday?

Yes but why?: Do you have some chronic discomfort that needs analysis. Acetaminophen will mask pain and given you comfort in moderate doses. But a chronic pain should be discussed with your family doctor so the cause, if present, can be more directly treated. ...Read more

16

16
How would 50 grams of acetaminophen affect me?

50 Grams: This would be the equivalent of taking a bottle of 100 tablets of extra strength tylenol. This has the potential of being anywhere from fatal to cause permanent liver damage. If you know anyone who consumed this much acetaminophen, see that the patient gets to the emergency department asap. ...Read more

17

17
What should I do if I took too much acetaminophen?

See below: Depends on how much is 'too much'. If one extra tablet one time, probably ok. If more that 2 extra tablets, should go to er. If 1 or 2 extra on multiple occasions should see your doctor. Also if you drink alcohol, it could be more serious. Tylenol (acetaminophen) can cause serious liver damage, & alcohol can make it worse. ...Read more

See 1 more doctor answer
18

18
Ingested over 30g of acetaminophen, should I be concerned?

Ingested over 30g of acetaminophen, should I be concerned?

At one time? If so: I would recommend you go to the hospital immediately as 30 grams can severely damage your liver and you will need to be seen by a physician immediately for possible treatment. ...Read more

19

19
Is 3000mg of acetaminophen fatal?

Acetaminophen: Normally not, assuming there is no liver dysfunction and no additional Acetaminophen ingested prior. Sometime in the not too distant future, the fda will set the maximum amount amount that can be taken in 24 hours to be 3, 000 mg. ...Read more

20

20
Can I take acetaminophen for gout?

Gout: Yes you can take Acetaminophen for gout. If you truly have confirmed gout I recommend that you talk with your doctor and take a medication to keep your uric acid level to 5 or below. Even if you control the pain and symptoms with acetamonophen the elevated uric acid is attacking your joints 24 hours a day 365 days a year. Best to treat it and not cover it up with a anti-inflammatory. ...Read more

See 1 more doctor answer
Dr. Boris Ripa
608 Doctors shared insights

Panadol (Definition)

Panadol ...Read more


Dr. Neigatha Graney
477 Doctors shared insights

Tempra (Definition)

Tempra ...Read more